Couldn't find what you looking for?

TRY OUR SEARCH!


Hey there, I am wondering about some side effect, since I am not sure whether this is connected to lexapro or not. OK, I was depressed the whole month, had some problems in family, and went to the doctor. He prescribed me with lexapro, one pill a day during lunch. I followed the prescription. The problem is that the first day I started with lexapro, I started to fell dizzy, the feeling went through out the whole night. I continued with lexapro. The same feeling I had the whole week I was on lexapro. Luckily, my husband measured my blood pressure and found out it was abnormally high. Then I quit with lexapro, measured blood pressure again and it was normal. So, my question now is: could this high blood pressure be connected to lexapro or blood pressure raises with no reason.

Loading...


Hey there,
High blood pressure is one of the side effects of lexapro. Lexapro is in class of medications that has a stimulant effect on the central nervous system which can easily account for your temporary high blood pressure. Raised, especially abnormally raised blood pressure is definitely not raised for no reason.
Reply

Loading...

i'm feeling the same effect and think i even had a palpitation. i have only taken it once and it was almost 24 hours ago. i'm not sure if i should take another one today? should i? is this dangerous?
Reply

Loading...

I have been on Lexapro since May 08 and have also experienced bouts of high blood pressure. My doctor didn't think it was a side effect of Lexapro. I had my BP checked at our health fair yesterday and it was way up again. I have an appointment with my dr. on Friday and I may ask to be taken off the Lexapro and try something else. I'm on it for anxiety. High bp runs in my family but I have never had the problem before so I'm hoping its from the medication.
Reply

Loading...

I have taken Lexapro and had very high blood pressure and extreme heart rate increase. Dr. assumes a drug interaction although I haven't been on any other meds. DON'T take this drug anymore if you have had a reaction that increases your blood pressure. Talk to your DR. first.
Reply

Loading...

I agree. It sounds to me like there is a drug interaction if your blood pressure rises and if it does so on its own, get a different antidepressant. What are you on now?
Reply

Loading...

I have family hx of high blood pressure but never hypertension myself, and have been on 10mg cipralex for 6 months, recently increased to 20mg, and have had high blood pressure for 2 months now - 167/110 - and have been started on a diuretic blood pressure med, also have been noticing severe bloating, significant flatulance, I have been on celexa in the past and did not experience these side effects. I think i'm going to have my doctor switch me back to celexa - it's less expensive anyways.
Reply

Loading...

I have suffered with anxiety for years. I have tried lots of different SSRI Meds, I tried Lexapro and got the least amount of side effects with this medication at first. After a year I noticed that it wasn't helping my anxiety anymore, I started gaining weight, I looked bloated and puffy. I always had excellent blood pressure before the medication but my blood pressure started increasing while on the medication. My doctor told me to lose weight and never made the link between the high blood pressure and the Lexapro. I weaned myself off of a 20mg dose slowly.
When I went back to my doctor she was upset that I had done this because I was now only taking a low dose of xanax and she felt that I had to be on an antidepressant along with the xanax. It took about 4 months before my blood pressure went back to normal after weaning off of the lexapro, I think there may be a link to high cholesterol and lexapro also, because after stopping the medication my cholesterol went back to normal as well.
I recently went back to the same doctor to ask for a benzo with a longer half life so that It would stay in my sytem longer and keep me off of the SSRI's.......she told me no to the increase or change of my benzodiazepam and proceeded to put me on the sister medication to lexapro which is called celexa. Needless to say I'm currently looking for a new primary care physician. I will never take another antidepressant as long as I'm alive. I hope this helps those that are looking for answers.
Reply

Loading...

Selective Serotonin Reuptake Inhibitors (SSRI's) of which Lexapro is a type have a tendency to increase Blood Pressure. Some cardiologists actually prescribe SSRI's as a method of raising the blood pressure of patients with hypotension (low blood pressure). While this is an off label usage of SSRI's, it is extremely effective for patients with hypotension thus one can assume if a person with normal blood pressure takes an SSRI there is a chance of having hypertension (high blood pressure) become a side effect of the medication.
Reply

Loading...

DO you want to hear my horror story. My doctor put me on anti depressent and cholestrol drug at the same time, and had me on a ongoing advise to take one asprin a day. My blood pressure shot through the roof, I started having head ache, ended up in hopital with major brain bleeding, lucky I am alive. High B.p. from antidepressent, tendency for bleeding from cholestrol drug and all got worse by taking asprin. Doctors are dopped, I do not do as he says anymore, the man does not beleive in drug side effects.
Reply

Loading...

I received a call from my boyfriend a few minutes ago. I am now very concerned for his safety and have made arraingements for him to go directly to the ER, since i am 2 states away for the weekend for work reasons. Its 6am and he has yet to go to bed at all. He was on Geodon taking it last at 10pm before bed as prescribed. The next day (yesterday) he was switched to Lexapro due to his complaints of very high blood preasure. He took lexapro yesterday at 3pm as prescribed.
When he called he sounded slightly disoriented and was feeling tingling all over his body. He felt like he was going to throw up. He complained of racing heart and severe anxiety, athough, to me he sounded sluggish in speech. He said he called because he had feelings of overall uncertainty but could not be specific as to why or what about and he felt that something bad was going to happen in his life. This sounds like depression. I am so confused and concerned. He seemed ok when I left yesterday with the exception of the hypertension.
I am unaware of what is going on. Not sure if its the mediction or not, but it seems likely since he just started it. AllI know for sure is Im in a cab right now so that I can get to airport to get home!!

SHOULD HE HAVE TAKEN THE LEXAPRO WHILE THE GEODON WAS STILL IN HIS SYSTEM? ESPECIALLY WITH THE ALREADY EXISTING HYPERTENSION? any comments would be greatly appreciated....... Does anyone know if lexapro or geodon or even the combo have ever resulted in suicide?
Reply

Loading...

OK. I was hoping the the Lexapro dropped blood pressure. I have been on BP meds for over a year and barely able to keep it in the 130/90+ range. Since I have been on Lexapro, it has been around 114/70s. I think I am one of the ones who's side effects go opposite of the published materials on this med. I also have not had any of the sexual side effects as well. I have been on 10mg for 3 weeks.
Reply

Loading...

My blood sugar went from low/mid 100's to around 250 after taking lexpro 10mg. it's a 2hr after eating reading and I usually am at about 120-160.  only been on lexapro since yesterday. also take 1mg zanax and metformin 500mg/2x a day. I'm diabetic type II and wondered if anyone knows if the hyperclycemia is temporary or should I be taken off it. Also wife had trouble waking me after 1.5mg zanax and 10mg lexapro. Is this common? Thanks.
Reply

Loading...

***PLEASE READ THIS**

I went on Lexapro for anxiety. My Blood pressure went through the roof. I was put on blood pressure medication to lower my pressure. I was also put on Alazapram to sleep.

I came off all these deadly drugs and now i am better than ever.. My blood pressure is normal. I walk 2 miles a day to get rid of stress.



Lexapro raises blood pressure.. The minute i came off of it, my BP came down to normal, consistently.... its an awful drug and so are all SSRI's



STAY OFF LEXAPRO!
Reply

Loading...

Doctors just want to drug you up.. Keep off this stuff. Trust me!!! work through your anxiety by exercising, staying away from stimulants ( coffee, alcohol, etc.) Lexapro will worsen your problems not help them
Reply

Loading...